Alert archive / Nevada / Special Weather Statements in 2021
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Jul 19, 2021, 6:19 PM PDT. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 6:19 PM PDT (01:19 UTC)
- Expired
- Jul 19, 2021, 7:00 PM PDT
- In force
- 41 min
- Issued by
- NWS Elko, NV
The radar
The Reno radar (KRGX), 243 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 2216 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
587
WWUS85 KLKN 200119
SPSLKN
Special Weather Statement
National Weather Service Elko NV
619 PM PDT Mon Jul 19 2021
NVZ040-200200-
Northwestern Nye County NV-
619 PM PDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NYE COUNTY UNTIL 700 PM
PDT...
At 618 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gabbs to 13 miles east of Tonopah.
Movement was north at 20 mph.
Wind gusts of 40 to 55 mph will be possible with these storms.
Locations impacted include...
Round Mountain, Manhattan, Tonopah, Gabbs, Berlin Ichthyosaur SP,
Carvers, Saulsbury Summit, Hadley, Arc Dome, Tonopah Airport and
Ione.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Moderate to heavy rainfall is also occurring with these storms, and
may lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3805 11724 3882 11809 3906 11765 3849 11661
3804 11661
TIME...MOT...LOC 0118Z 188DEG 18KT 3884 11801 3811 11699
$$
96What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:12 PM PDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 19, 3:12 PM PDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Elko NV 312 PM PDT Mon Jul 19 2021 .SYNOPSIS...Thunderstorms through early evening may produce moderate to heavy rainfall with strong wind gusts. Less storm activity Tuesday and Wednesday afternoon and mainly concentrated over eastern Nevada. Afternoon temperatures stay above average for the next several days. && .SHORT TERM...Today through Sunday evening. Short term trends has been for deepening and slow moving convection. Some storms in remote areas like Monitor Valley with limited sensors, so not sure how much rainfall is occurring in these valleys or adjacent mountain ranges. With widespread dew points in the 50s, any backbuilding or merging/training cells will have potential for heavy rains with one hour amounts exceeding 1 inch or so. Expect this trend to continue until early evening when surface heating is no longer occurring. Deepest moisture is located over central NV and has the best potential for flash flooding. Localized heavy rain is possible north of the Flash Flood Watch area across northeast NV, but more uncertainty. The environment is a little drier over the northwest section of NV, and this area will have a mixture of wet and dry storms. Disturbance aloft embedded in the southerly monsoonal moisture surge provides upper level divergence this afternoon. As this disturbance moves northward, drier air follows behind it and expect rapid stabilization overnight for most of northern Nevada. Lingering storms could persist beyond midnight toward the eastern NV border. Tuesday, with the aforementioned disturbance aloft ejecting over eastern Idaho, monsoonal plume shifts east into Utah. Air mass will be drier, particularly the western half of Nevada. Precipitable water content will lowers to around three quarters of an inch /0.75/. Afternoon storms still expected, but not as wet with less intensity, brief heavy showers may still occur along US93 north of Wells. The drying trend continues into Wednesday, but marginal instability remains over eastern NV for isolated showers and thunderstorms. .LONG TERM...Wednesday night through next Monday. Model agreement continues to see the passing of a short-wave trough allowing for a slight change in flow and drier air to our northern portion of the region. By Thursday morning, showers look to be focused more in the southeastern portions of the CWA with an establish dry line further north in Northern Lander and Eureka counties. Late morning into the early afternoon does show potential for a mixture of isolated dry and wet thunderstorms. However, these storms will be short-lived in the south as models see another moisture surge come from the bringing dewpoints back up and transitioning the to wetter storms. Look for the dry line to transition north with the surge bringing chances of isolated dry thunderstorms to Northern Nevada later in the afternoon. Friday is expected to be a repeat of Thursday as moisture dies down in the overnight and then makes a return that afternoon. As we approach the weekend into the start of next week, storms and thunderstorms will be the mainstay around the region as moisture push continues flow in from the south. Storms over Sunday and Monday are expected to lean more to the wetter side around the region as models continue to show PWAT values above an inch with dewpoints getting in the 50s. Meanwhile, Saturday sticks more towards the southeasterly portions of the CWA with more of a mixture of isolated dry and wet thunderstorms. Temperatures, despite all the activity,are expected to stay hot with afternoon temperatures reaching in 80s to 90s well into the weekend. Overnights will look to stay in the 50s to 60s with West Wendover and areas around it still sneaking into the 70s. && .AVIATION... All terminal have the threat of thunderstorms, but expect local MVFR conditions as heavy rain and small hail will lower visibility and ceilings at KTPH and KELY. The threat of +TSRA will continue until 03Z but convective activity may stay in the vicinity of terminals until midnight. After 18Z Tuesday, scattered thunderstorms will develop and will be in the vicinity of KELY and KEKO with the potential of gusty winds. && .FIRE WEATHER... Mixed wet and dry thunderstorms for zone 424 and 437 today. Fire zones 425, 426, and 427 will have spots that receive significant rainfall today as the strongest cells will produce heavy rainfall with the potential for flash flooding. Some wet storms will affect the remaining zones. Different scenario on Tuesday and Wednesday with isolated to scattered thunderstorms with some storms dry, primarily limited over the eastern half of Nevada. Monsoonal moisture may increase later in the week, if it does then expect an uptick in diurnally driven convective activity. && .LKN WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 8 PM PDT this evening for Northeastern Nye County-Northwestern Nye County-Southern Lander County and Southern Eureka County-White Pine County. && 88/94/94/88
In the hours before
Special weather statement, Jul 19, 1:15 PM PDT, 5 hours 4 minutes before
Special Weather Statement National Weather Service Elko NV 115 PM PDT Mon Jul 19 2021 NVZ041-192100- Northeastern Nye County NV- 115 PM PDT Mon Jul 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NYE COUNTY UNTIL 200 PM PDT... At 114 PM PDT, Doppler radar was tracking a strong thunderstorm 24 miles west of Duckwater, moving northeast at 10 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Nye County. LAT...LON 3884 11611 3887 11627 3908 11624 3896 11592 TIME...MOT...LOC 2014Z 209DEG 6KT 3890 11617 91
Local storm report, Jul 19, 2:34 PM PDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
234 PM PDT MON JUL 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND GST 14 WSW PINTO SUMMIT 39.39N 116.18W
07/19/2021 M77 MPH EUREKA NV MESONET
MESONET STATION COMN2 COMBS CANYON RAWS
STATION ELEVATION: 6589 FT.
&&
91Special weather statement, Jul 19, 2:41 PM PDT, 3 hours 38 minutes before
Special Weather Statement National Weather Service Elko NV 241 PM PDT Mon Jul 19 2021 NVZ036-037-192215- Southern Lander County and Southern Eureka County NV- Northern Lander County and Northern Eureka County NV- 241 PM PDT Mon Jul 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EUREKA COUNTY UNTIL 315 PM PDT... At 240 PM PDT, Doppler radar was tracking a strong thunderstorm 12 miles northeast of Grass Valley, moving northeast at 10 mph. Pea sized hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Eureka County. LAT...LON 3995 11642 4005 11658 4027 11647 4012 11618 TIME...MOT...LOC 2140Z 215DEG 9KT 4006 11646 91
Special weather statement, Jul 19, 4:09 PM PDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service Elko NV 409 PM PDT Mon Jul 19 2021 NVZ039-192345- South Central Elko County NV- 409 PM PDT Mon Jul 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 445 PM PDT... At 408 PM PDT, Doppler radar was tracking a strong thunderstorm 13 miles north of Currie, moving north at 15 mph. Wind gusts 40 to 50 mph and pea sized hail will be possible with this storm. This storm will remain over mainly rural areas of southeastern Elko County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4032 11464 4038 11486 4065 11492 4064 11451 TIME...MOT...LOC 2308Z 178DEG 11KT 4046 11475 SS
Special weather statement, Jul 19, 6:19 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Elko NV
619 PM PDT Mon Jul 19 2021
NVZ040-200200-
Northwestern Nye County NV-
619 PM PDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NYE COUNTY UNTIL 700 PM
PDT...
At 618 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gabbs to 13 miles east of Tonopah.
Movement was north at 20 mph.
Wind gusts of 40 to 55 mph will be possible with these storms.
Locations impacted include...
Round Mountain, Manhattan, Tonopah, Gabbs, Berlin Ichthyosaur SP,
Carvers, Saulsbury Summit, Hadley, Arc Dome, Tonopah Airport and
Ione.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Moderate to heavy rainfall is also occurring with these storms, and
may lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3805 11724 3882 11809 3906 11765 3849 11661
3804 11661
TIME...MOT...LOC 0118Z 188DEG 18KT 3884 11801 3811 11699
96The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:47 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Jul 19, 6:28 PM PDT | Special Weather Statement | LKN | 47 min | |
| Jul 19, 6:59 PM PDT | Special Weather Statement | LKN | 46 min | |
| Jul 19, 7:39 PM PDT | Areal Flood Advisory | LKN | Esmeralda, Nye | 111 min |
| Jul 19, 7:58 PM PDT | Flash Flood Watch | LKN | Eureka, Lander, Nye, White Pine | 3 hr |
Nearby
Special Weather Statements in Nevada, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.